Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



On the stability of cavitating equilibria

Author: J. Sivaloganathan
Journal: Quart. Appl. Math. 53 (1995), 301-313
MSC: Primary 73C50; Secondary 49J45, 73G05, 73H99, 73V25
DOI: https://doi.org/10.1090/qam/1330654
MathSciNet review: MR1330654
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] S. S. Antman and P.V. Negron-Marrero, The remarkable nature of radially symmetric equilibrium states of aelotropic nonlinearly elastic bodies, J. Elasticity 18, 131-164 (1987)
  • [2] J. M. Ball, Constitutive inequalities and existence theorems in nonlinear elastostatics, Nonlinear Analysis and Mechanics: Heriot-Watt Symposium, Vol. 1 (R. J. Knops, ed.), Pitman, London, 1977, pp. 187-241
  • [3] J. M. Ball, Discontinuous equilibrium solutions and cavitation in nonlinear elasticity, Philos. Trans. Roy. Soc. London Ser. A 306, 557-611 (1982)
  • [4] J. M. Ball, J. C. Currie, and P. J. Olver, Null Lagrangians, weak continuity and variational problems of arbitrary order, J. Funct. Anal. 41, 135-174 (1981)
  • [5] J. M. Ball and F. Murat, $ W^{1, P}$-Quasiconvexity and variational problems for multiple integrals, J. Funct. Anal. 58, 225-253 (1984)
  • [6] J. M. Ball and F. Murat, Remarks on rank-one convexity and quasiconvexity, Ordinary and Partial Differential Equations, Vol. III, Dundee, 1990; Pitman Research Notes Ser. 254, 25-37 (1991)
  • [7] P. G. Ciarlet, Mathematical Elasticity, Vol. 1: Three-Dimensional Elasticity, North Holland, Amsterdam, 1988
  • [8] C. O. Horgan, Void nucleation and growth for compressible nonlinearly elastic materials: an example, Internat. J. Solids Structures 29, 279-291 (1992)
  • [9] C. O. Horgan and R. Abeyaratne, A bifurcation problem for a compressible nonlinearly elastic medium: growth of a microvoid, J. Elasticity 16, 189-200 (1986)
  • [10] C. O. Horgan and T. J. Pence, Cavity formation at the center of a composite incompressible nonlinearly elastic sphere, J. Appl. Mech. 56, 302-308 (1989)
  • [11] C. O. Horgan and T. J. Pence, Void nucleation in tensile loading of a composite incompressible nonlinearly elastic sphere, J. Elasticity 21, 61-82 (1989)
  • [12] R. D. James and S. J. Spector, The formation of filamentary voids in solids, J. Mech. Phys. Sol. 39, 783-813 (1991)
  • [13] R. D. James and S. J. Spector, Remarks on $ W^{1, p}$-quasiconvexity, interpenetration of matter, and function spaces for elasticity, Ann. Inst. H. Poincaré-Anal. nonlinéaire 9, 263-280 (1992)
  • [14] C. B. Morrey, Multiple Integrals in the Calculus of Variations, Springer-Verlag, Berlin, 1965
  • [15] F. Meynard, Cavitation dans un milieu hyperelastique, Thése de Doctorat, École Polytechnique Federale de Lausanne, 1990
  • [16] F. Meynard, Existence and nonexistence results on the radially symmetric cavitation problem, Quart. Appl. Math. 50, 201-226 (1992)
  • [17] K. A. Pericak-Spector and S. J. Spector, Nonuniqueness for a hyperbolic system: cavitation in nonlinear elastostatics, Arch. Rational Mech. Anal. 101, 293-317 (1988)
  • [18] J. Sivaloganathan, Cavitation, the incompressible limit, and material inhomogeneity, Quart. Appl. Math. 49, 521-541 (1991)
  • [19] J. Sivaloganathan, The generalised Hamilton-Jacobi inequality and the stability of equilibria in nonlinear elasticity, Arch. Rational Mech. Anal. 107, 347-369 (1989)
  • [20] J. Sivaloganathan, Implications of rank-one convexity, Ann. Inst. H. Poincaré Anal. Non Linéaire 5, 99-118 (1988)
  • [21] J. Sivaloganathan, Uniqueness of regular and singular equilibria for spherically symmetric problems of nonlinear elasticity, Arch. Rational Mech. Anal. 96, 96-136 (1986)
  • [22] J. Sivaloganathan, A field theory approach to stability of equilibria in radial elasticity, Math. Proc. Cambridge Philos. Soc. 99, 589-604 (1986)
  • [23] C. A. Stuart, Radially symmetric cavitation for hyperelastic materials, Ann. Inst. H. Poincaré Anal. Non Linéaire 2, 33-66 (1985)
  • [24] C. Truesdell and W. Noll, The non-linear field theories of mechanics, Handbuch der Physik III/3, Springer-Verlag, Berlin, 1965

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73C50, 49J45, 73G05, 73H99, 73V25

Retrieve articles in all journals with MSC: 73C50, 49J45, 73G05, 73H99, 73V25

Additional Information

DOI: https://doi.org/10.1090/qam/1330654
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society